Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 11, NWS Newport/Morehead City, NC

April 5, 2008Beaufort County, Hyde County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Apr 5, 2008, 4:58 AM EDT for Beaufort County, Hyde County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2008, 4:58 AM EDT (08:58 UTC)
Expired
Apr 5, 2008, 5:34 AM EDT
In force
36 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Hyde County, NC

The radar

The Morehead City radar (KMHX), 93 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 9.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 050859
TORMHX
NCC013-095-050945-
/O.NEW.KMHX.TO.W.0011.080405T0858Z-080405T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 AM EDT SAT APR 5 2008

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
  NORTHWESTERN HYDE COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 545 AM EDT

* AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  RANSOMVILLE...OR ABOUT 15 MILES EAST OF RIVER ROAD...MOVING EAST AT
  35 MPH.

* THE TORNADO WILL BE NEAR...
  WINSTEADVILLE...BELHAVEN AND 7 MILES NORTH OF PAMLICO BEACH BY 505
  AM EDT...
  LEECHVILLE...SLADESVILLE AND 7 MILES NORTH OF GERMANTOWN BY 515 AM
  EDT...
  SCRANTON AND PONZER BY 520 AM EDT...
  ALLIGATOR LAKE BY 535 AM EDT...
  FAIRFIELD BY 540 AM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3557 7617 3541 7651 3543 7657 3540 7659
      3539 7667 3541 7678 3557 7687 3570 7652
      3569 7628 3561 7630 3560 7622 3562 7620
TIME...MOT...LOC 0858Z 254DEG 32KT 3548 7669

$$

8

#

#
2 follow-up statements
000 
WWUS52 KMHX 050915
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
515 AM EDT SAT APR 5 2008

NCC013-050925-
/O.CAN.KMHX.TO.W.0011.000000T0000Z-080405T0945Z/
BEAUFORT NC-
515 AM EDT SAT APR 5 2008

...THE TORNADO WARNING FOR EASTERN BEAUFORT COUNTY IS CANCELLED...

LAT...LON 3557 7617 3541 7651 3543 7657 3551 7660
      3552 7658 3551 7650 3556 7648 3562 7660
      3566 7661 3570 7652 3569 7628 3561 7630
      3561 7619
TIME...MOT...LOC 0915Z 254DEG 35KT 3553 7646

$$

NCC095-050945-
/O.CON.KMHX.TO.W.0011.000000T0000Z-080405T0945Z/
HYDE NC-
515 AM EDT SAT APR 5 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM EDT FOR
NORTHWESTERN HYDE COUNTY...

AT 512 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SCRANTON...OR
ABOUT 13 MILES NORTHWEST OF SWANQUARTER...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  ALLIGATOR LAKE BY 530 AM EDT...
  FAIRFIELD BY 535 AM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3557 7617 3541 7651 3543 7657 3551 7660
      3552 7658 3551 7650 3556 7648 3562 7660
      3566 7661 3570 7652 3569 7628 3561 7630
      3561 7619
TIME...MOT...LOC 0915Z 254DEG 35KT 3553 7646

$$

8

#

#
000 
WWUS52 KMHX 050934
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
535 AM EDT SAT APR 5 2008

NCC095-050945-
/O.CAN.KMHX.TO.W.0011.000000T0000Z-080405T0945Z/
HYDE NC-
535 AM EDT SAT APR 5 2008

...THE TORNADO WARNING FOR NORTHWESTERN HYDE COUNTY IS CANCELLED...

THE HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE
WEATHER...THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3557 7617 3541 7651 3543 7657 3551 7660
      3552 7658 3551 7650 3556 7648 3562 7660
      3566 7661 3570 7652 3569 7628 3561 7630
      3561 7619
TIME...MOT...LOC 0935Z 254DEG 35KT 3558 7623

$$

8

#

#

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 5, 4:22 AM EDT, 36 minutes earlier.

Area forecast discussion, Apr 5, 4:22 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
422 AM EDT SAT APR 5 2008

.SYNOPSIS...
A SLOW MOVING FRONTAL SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS
TO THE AREA TODAY AND TONIGHT...AND THEN MOVE OFFSHORE DURING THE
FIRST PART OF SUNDAY. HIGH PRESSURE WILL REBUILD INTO THE AREA
FROM THE NORTH LATER SUNDAY THROUGH EARLY NEXT WEEK...AND THEN MOVE
SLOWLY OFFSHORE THE NORTHEAST COAST WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
COMPLEX FRONTAL SYSTEM WILL BRING WIDESPREAD SHOWERS/TSTMS TO THE
AREA TODAY AND TONIGHT. ONLY MINOR ADJUSTMENTS MADE TO PREVIOUS
FORECAST...MAINLY TO START LIKELY POPS A LITTLE EARLIER AND
CONTINUE LONGER TONIGHT BASED ON LATEST GUIDANCE. GENERALLY HAVE
80-100 POPS EVERYWHERE AT LEAST SOME POINT OF THE DAY...SPREADING
FROM NW TO SE. ALSO BUMPED UP QPF BASED PER HPC AND PWATS NEAR 2
INCHES. WIDESPREAD 1-2 INCHES ANTICIPATED WITH HIGHER AMOUNTS NOT
OUT OF THE QUESTION. HAVE THUS MENTIONED HEAVY RAINFALL POTENTIAL
IN ZONES. SVR THREAT ONGOING...WITH MAIN THREAT EXPECTED TO BE
DAMAGING WIND GUSTS GIVEN MODERATELY STRONG SW LLJ. TEMPS WARM
TODAY IN THE 70S AND ONLY DROPPING TO L-M60S TONIGHT WITH
EXTENSIVE MSTR AND WAVE OF LOW PRES RIDING ENE ALONG FRONTAL
BNDRY. A LITTLE COOLER NRN ZONES ON COOL SIDE OF BNDRY.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
WAVE OF LOW PRES PUSHES OFFSHORE 1ST PART OF SUN DRAGGING COLD
FRONT THRU AREA. HAD TO ADD POPS THRU EARLY SUN AFTN GIVEN 00Z
GUIDANCE. SOME SPOTS MAY THUS REACH THEIR MAXES EARLY...MOSTLY M60S.
PRECIP ENDS BY 18Z AS LOW PUSHES OFFSHORE. GFS STILL SHOWING SOME
LOW QPF WITH POST FRONTAL LOW LVL MOISTURE INCREASING WITH ONSHORE
FLOW SUN NIGHT INTO MON...BUT GIVEN VERY LOW QPF AND DRY NAM HAVE
JUST BUMPED UP SKY COVER AND NOT ADDED POPS JUST YET. SUN NITE AND
MON LOOK COOLEST DURING THIS FORECAST WITH DROPPING THICKNESSES
WITH N/NE FLOW...M-U40S SUN NITE WITH L-M60S MON EXCEPT COOLER NRN
OBX WITH NE FLOW. M-U40S AGAIN MON NITE TO L50S COAST.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
VERY LITTLE CHANGE TO EXTENDED WITH ONGOING WX...RIDGE ALONG EAST COAST
WILL HOLD THROUGH MID-WEEK WITH A GRADUAL WARMING TREND WITH WINDS
VEERING FROM NORTHEAST EARLY IN THE WEEK TO SOUTHEAST THEN SOUTH
BY THURSDAY/FRIDAY. NEXT CHANCE OF RAIN NOT UNTIL LATE FRIDAY WITH
THE APPROACH OF THE NEXT COLD FRONT.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
TRICKY FCST WITH BNDRY IN THE AREA WITH WAVES OF PRECIP EXPECTED TO
CROSS THROUGH SUN MORN. FAIRLY WIDESPREAD SHRA ACTVTY WILL DEVELOP
THIS MORN AND CONT INTO TONIGHT. WENT WITH PREDOMINATE MVFR CIGS AND
VSBYS THROUGH THIS EVENING THEN IFR INLAND WITH BNDRY VERY NEAR AND
POSS SHIFT TO NE TO E WINDS. WENT WITH CB REMARK TO HANDLE
CONVECTION GIVEN UNCERTAINTY WITH TIMING OF CLUSTERS OF HEAVIER
PRECIP WITH POSS THUNDER. PRECIP SHLD END LATER SUN HOWEVER LOWER
CIGS MAY LINGER INTO MON WITH LOW LVLS REMAINING MOIST BELOW STRONG
INVERSION. MAINLY VFR TUE AND WED.

&&

.MARINE...
SW WINDS INCREASING EARLY THIS MORN ALONG THE CST AS GRDNT
TIGHTENS AHEAD OF COLD FRONT. BEST WINDS INIT OVER CNTRL AND NRN
TIER WILL SHIFT TO THE SRN WTRS LATER TODAY. NRN WTRS AND SOUNDS
SHLD SEE PERIOD OF FAIRLY LIGHT WINDS LATER TODAY AND TONIGHT WITH
BNDRY NEAR OR JUST TO THE NW. ONCE FINAL WAVE OF LOW MOVES OFF SUN
AND PUSHES BNDRY S WILL SEE GOOD SURGE OF N/NE WINDS ESPCLY CNTRL
AND N. WILL CONT SCA ALL WTRS EARLY THIS MORN. ALBEMARLE SOUND
SHLD DROP BELOW SCA LVLS SHORTLY AFTER 12Z WITH PAMLICO SOUND
DROPPING BELOW SCA LATER TODAY. WILL CONT SCA FOR CSTL WTRS. SEAS
SHLD INCREASE A BIT SRN WTRS TODAY AS SW WINDS PICK UP. FOR NRN
WTRS COULD BE A LULL IN SCA LATER TODAY OR TONIGHT HOWEVER AS N
WINDS INCREASE SUN SEAS WILL BUILD BACK UP...FOR NOW WILL NOT TRY
AND TIME SCA AND JUST CONT TREND OF EXTENDING THE SCA THROUGH THE
PERIOD. WAVE WATCH CONTS TO SHOW IMPRESSIVE ENE SWELL EARLY NEXT
WEEK. DIDNT GO QUITE AS HIGH AS WW3 BUT DO KEEP SEAS WELL ABOVE 6
FT CNTRL AND NRN WTRS...IF WW3 CLOSE WILL BE DEALING WITH HIGH
SURF CONDITIONS N OF HAT EARLY NEXT WEEK.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR AMZ135.
     SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING FOR AMZ130.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR AMZ150-152-
     154.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR AMZ156-158.

&&

SYNOPSIS...MW
NEAR TERM...MW
SHORT TERM...MW
LONG TERM...MW/HSA
AVIATION...RF
MARINE...RF
Hazardous weather outlook, Apr 5, 3:47 AM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
347 AM EDT SAT APR 5 2008

NCZ029-044>047-079>081-090>095-098-103-104-060800-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
347 AM EDT SAT APR 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A SLOW MOVING FRONTAL SYSTEM WILL AFFECT EASTERN NORTH CAROLINA
TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
WITH THIS SYSTEM...SOME OF WHICH COULD PRODUCE DAMAGING WIND GUSTS.
HEAVY RAINFALL IS ALSO EXPECTED THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 5, 12:53 AM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1253 AM EDT SAT APR 5 2008

NCZ029-044-079-090-091-050600-
DUPLIN-LENOIR-GREENE-MARTIN-PITT-
1253 AM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS WILL AFFECT PITT...MARTIN...GREENE...LENOIR
AND DUPLIN COUNTIES UNTIL 200 AM EDT...

AT 1253 AM EDT...THERE WERE STRONG THUNDERSTORMS FROM 33 MILES
NORTHWEST OF FARMVILLE TO 33 MILES SOUTHWEST OF LA GRANGE...OR FROM
NASHVILLE TO 6 MILES NORTH OF CLINTON...MOVING NORTHEAST AT 50 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR LA GRANGE AT 120 AM EDT...
WINTERVILLE AT 145 AM EDT...WILLIAMSTON AT 155 AM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AYDEN AND GREENVILLE.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

5

#

#
Special weather statement, Apr 5, 2:51 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
251 AM EDT SAT APR 5 2008

NCZ090-091-050745-
DUPLIN-LENOIR-
251 AM EDT SAT APR 5 2008

...STRONG THUNDERSTORMS WILL AFFECT LENOIR AND DUPLIN COUNTIES UNTIL
345 AM EDT...

AT 251 AM EDT...THERE WERE STRONG THUNDERSTORMS FROM 19 MILES
NORTHWEST OF WARSAW TO 32 MILES WEST OF WALLACE...OR FROM 12 MILES
NORTH OF CLINTON TO 7 MILES NORTHEAST OF ELIZABETHTOWN...MOVING
NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WARSAW AT
315 AM EDT...WALLACE AT 320 AM EDT...LA GRANGE AT 330 AM EDT...
KINSTON AT 345 AM EDT..

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

5

#

#
Local storm report, Apr 5, 3:43 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
343 AM EDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     TSTM WND DMG     ALBERTSON               35.11N 77.81W
04/05/2008                   DUPLIN             NC   PUBLIC

            TREE REPORTED DOWN IN NORTHERN DUPLIN COUNTY NEAR
            PLEASANT GROVE AREA.

&&

MWILLIS
Local storm report, Apr 5, 4:19 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
419 AM EDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 AM     TSTM WND DMG     2 NW TRENTON            35.08N 77.38W
04/05/2008                   JONES              NC   COUNTY OFFICIAL

            TREE BLOWN DOWN ON HIGHWAY 58.

&&

RF
Local storm report, Apr 5, 4:26 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
426 AM EDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND DMG     DEEP RUN                35.13N 77.70W
04/05/2008                   LENOIR             NC   COUNTY OFFICIAL

            TREES AMD POWER LINES DOWN ON MARK N SMITH ROAD NEAR DEEP
            RUN. TREE ALSO DOWN ON CAR.

&&

JELARDO
Local storm report, Apr 5, 4:53 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
453 AM EDT SAT APR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     TSTM WND DMG     JONESTOWN               35.09N 77.66W
04/05/2008                   LENOIR             NC   COUNTY OFFICIAL

            TREE REPORTED DOWN ON HOUSE NEAR NOBLES MILL RD.

&&

MWILLIS

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:18 AM EDTSevere Thunderstorm WarningMHXDuplin27 min
Apr 5, 3:37 AM EDTSevere Thunderstorm WarningMHXCraven, Jones, Lenoir, Pitt38 min
Apr 5, 4:13 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Jones, Pamlico47 min
Apr 5, 6:09 AM EDTSpecial Marine WarningMHX51 min
Apr 5, 7:24 AM EDTSpecial Marine WarningMHX51 min
Apr 5, 3:25 PM EDTTornado WarningMHXDuplin23 min
Apr 5, 5:47 PM EDTAreal Flood AdvisoryMHXOnslow3 hr

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.